MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SCORPIO CR BASIC FEMUR W/POSTS; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH SCORPIO CR BASIC FEMUR W/POSTS; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 70-3011R
Medical Device Problem Codes Fracture (1260); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 07/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not available.
 
Event or Problem Description
The patient underwent total knee arthroplasty in (b)(6) 2014 without complications.On (b)(6) 2020, the patient returned to the office with pain and limited movement, radiological control was performed and the femoral component broke and loosened.The doctor therefore noted the need to perform a prosthesis review.Note: the review procedure was carried out with material from another brand / distributor.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a scorpio femoral component was reported.The event was confirmed by clinician review.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: the available medical records were provided to the consulting clinician for a review which noted, " no clinical or pmh, no patient demographics, no op reports, no examination of explanted components.While the x-rays appear to confirm the event description, insufficient data is presented to create a medical report for this case." product history review: review of the device history records indicate all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient had pain with limited movement.The femoral component broke and loosened.The available medical records were provided to the consulting clinician for a review which noted that no clinical or pmh, no patient demographics, no op reports, no examination of explanted components.While the x-rays appear to confirm the event description, insufficient data is presented to create a medical report for this case.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.H3 other text : device not available.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a scorpio femoral component was reported.The event was confirmed by clinician review and inspection of received device.Method & results product evaluation and results: visual inspection was performed as part of the material analysis report (mar), dated 02-aug-2021.This inspection indicated that the femoral component was returned fractured at the posterior portion of the medial condyle.The devices were examined with the aid of a stereo microscope at magnifications up to 50x.The scorpio cr femoral knee was returned fractured at the medial condyle.The returned device was evaluated with the use of a stereomicroscope at magnifications up to 50x.Damage was observed on the articulating surface of the femoral component consistent with articulation against a hard object/particulate.Macroscopic surface features indicate that the fracture propagated medially with final fracture occurring in overload.The fracture condyle was examined further using a scanning electron microscope (sem).A material analysis has been performed.The report concluded: the fracture morphology of the femoral component is consistent with a fatigue fracture propagating medially to the proximal surface.Eds showed that the femoral component was consistent with the drawing (astm f75 alloy).Based on the given information, no identifiable material or manufacturing discrepancies were observed on the surfaces examined.Dimensional and functional analysis could not be performed as the device was received in fractured condition.Clinician review: the available medical records were provided to the consulting clinician for a review which noted, " no clinical or pmh, no patient demographics, no op reports, no examination of explanted components.While the x-rays appear to confirm the event description, insufficient data is presented to create a medical report for this case." product history review: review of the device history records indicate all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient had pain with limited movement.The femoral component broke and loosened.The available medical records were provided to the consulting clinician for a review which noted that no clinical or pmh, no patient demographics, no op reports, no examination of explanted components.While the x-rays appear to confirm the event description, insufficient data is presented to create a medical report for this case.A material analysis has been performed.The report concluded: the fracture morphology of the femoral component is consistent with a fatigue fracture propagating medially to the proximal surface.Eds showed that the femoral component was consistent with the drawing.Based on the given information, no identifiable material or manufacturing discrepancies were observed on the surfaces examined.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.Product surveillance will continue to monitor for trends.Corrective action/preventive action: no action is required at this time as there is no indication to suggest a product nonconformity or unanticipated hazard.
 
Event or Problem Description

Brand Name
SCORPIO CR BASIC FEMUR W/POSTS
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10859094
Report Number0002249697-2020-02484
Device Sequence Number2862698
Product Code JWH
UDI-Device Identifier07613327027983
UDI-Public07613327027983
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2017
Device Model Number70-3011R
Device Catalogue Number70-3011R
Device Lot NumberMLKP33
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/26/2020
Supplement Date Received by Manufacturer12/31/2020
08/06/2021
Initial Report FDA Received Date11/18/2020
Supplement Report FDA Received Date01/14/2021
08/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR